Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with gastritis. Is it safe to take franxit?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi, I have been diagonized with At. Gastritis. The gastroenterologist has prescribed Franxit as one of the drugs to be taken after breakfast along with other antacids. It is my understanding that Franxit is an anti depressant. Is my doctor right in prescribing Franxit for gastritis.
Posted Sat, 15 Dec 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 6 hours later
Hello, XXXXXXX ,
You have been diagnosed to have atrophic gastritis.
I am assuming this was done after endoscopy and
biopsy of the lining of the stomach and the pathologist
makes this diagnosis. Usually, there may be no symptoms
or mild stomach upset. If the gastritis is bad, this could
affect vitamin B-12 levels and you could have
Anemia due to B-12 deficiency.
If your blood B-12 levels are low , you may need once
a month a B-12 injection, 1000mg. maintainance.
Your particular question about Franxit, it belongs to
a class of drugs known as Anti-psychotic medications.
This one is a combination drug containing flupentixol
and melitracen (Antidepressant).
This is not prescribed for atrophic gastritis.
I would seriously question your doctor about this.
You could have more problems taking this class of
If you have not had a complete blood count, I suggest
you have that done along with vitamin B-12 levels to
see if you need supplements.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Diagnosed with gastritis. Is it safe to take franxit? 4 hours later
Dear Doctor,

Thanks for your prompt response. I was not ordered for any biopsy or endoscopy. The doctor did a physical exam, checked my blood pressure, pulse rate, enquired about my accidents, hospitalisation, my lifestyle, eating and drinking habits, stress related work if any and then diagonized this as At. Gastritis. Medicines for 10 days were given and was advised to return again for checkup.

I will question him for sure on the use of the drug Franxit. I will also get my blood test done for a general check including the tests for vit b12 and d3 and calcium.

My query now is that my pain is reduced little. The dull ache is not going away inspite of taking medicines for 4 days now. I have now received my periods today and I have severe cramps as well. I have been told that I should not use NSAID drugs. What will you recommend to solve this cramps issue which will not affect my usage of the gastro drugs.

Thank you again.

Answered by Dr. Charles S Narasi 20 minutes later
Hello, XXXXXXX ,
The only way to diagnose Atrophic Gastritis is by endoscopy
and biposy.
As for the use of NSAIDS , I agree they can add to the damage
to the lining of the stomach. Since the pain is easing and willl
continue to get better, you can try taking Acetaminophen
(Paraacetamol) without aspirin for pain control.
This would be O.K.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor